# SDR 2008FA0000777

- Difficulty date: October 24, 2008
- Submitted: November 20, 2008
- Operation: General aviation
- Aircraft: N340SU
- Make and model: Cessna 340A
- Aircraft serial: 340A0979
- Engine: Cont TSIO520*
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Condition: Corroded
- Location: Fuel System
- Part time: 3,808 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THE FUEL CROSSFEED LINE LT TANK TO RT ENGINE, HAD CORRODED TO THE POINT OF LEAKAGE.  THE CORRODED AREA WAS UNDER THE CABIN FLOOR BEHIND THE CO-PILOT SEAT.  THE DUCTWORK FOR THE CABIN VENTILATION SYSTEM LAYS ON THE LINE THIS LOCATION.  THE CORROSION WAS LIMITED TO THE AREA OF CONTACT.  PIN HOLES HAD DEVELOPED ALLOWING A SMALL QUANTITY OF FUEL TO LEAK, NOT ENOUGH TO DRIP, BUT ENOUGH TO SATURATE THE DUCT WORK AND PRODUCE A STRONG ODOR IN THE CABIN.  THE VENTILATION DUCT MUST BE MOVED FOR VISUAL INSPECTION.  IN ADDITION, WHEN THE LINE WAS REMOVED, THERE IS EVIDENCE OF ABRASION FROM CONTROL CABLES AT THE OTBD PORTION OF THE LINE.  THIS NEEDS TO BE INSPECTED AT THE NEXT OPPORTUNITY.  (K)
